Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2000, 9:27 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 9:27 PM CDT (02:27 UTC)
- Expired
- Aug 9, 2000, 10:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Holmes County, FL, Walton County, FL, Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 100228 SVRTLH FLC059-131-133-100330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 927 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN FLORIDA WALTON COUNTY IN FLORIDA WASHINGTON COUNTY IN FLORIDA * UNTIL 1030 PM CDT * AT 927 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES NORTH OF HINSONS CROSSROADS...OR ABOUT 15 MILES EAST OF DE FUNIAK SPRINGS...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HINSONS CROSSROADS BY 930 PM CDT PONCE DE LEON BY 935 PM CDT DOUGLASS CROSSROADS...SINAI BY 945 PM CDT KNOX HILL BY 955 PM CDT EUCHEEANNA...RED BAY BY 1005 PM CDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS IN EXCESS OF 60 MPH. GOULD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:06 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 9, 8:06 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 906 PM EDT WED AUG 9 2000 ZONE UPDATE: BUSY EVENING WITH OVER A DOZEN SEVERE THUNDERSTORM WARNINGS ISSUED ACROSS THE CWFA ALREADY. DAMAGE REPORTS RECEIVED THUS FAR INCLUDE SEVERAL LARGE TREES DOWN IN SEVERAL COUNTIES IN GA AS WELL AS DALE CO AL. SEVERE STORMS CURRENTLY TAKING AIM AT TALLAHASSEE ALONG CONFLUENCE OF OUTFLOWS FROM CONVECTION TO THE N AND E AS WELL AS THE SEA BREEZE FRONT. HAVE ALREADY UPDATED ZONES A COUPLE OF TIMES TO RAISE EVENING POPS AND BASICALLY HAVE CATEGORICAL TO LIKELY IN PLACE FOR THROUGH MIDNIGHT FOR THE DOWNWIND COUNTIES IN THE FL BIG BEND AND E PANHANDLE. MARINE: WILL INCLUDE SOME WORDING ABOUT WINDS/SEAS HIGHER IN TSRA. OTHERWISE...BENIGN CONDITIONS EXPECTED ON THE WATERS AWAY FROM THE STORMS. .TLH... AL...NONE. GA...NONE. FL...NONE. WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:31 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 59 min |
| Aug 9, 8:13 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 47 min |
| Aug 9, 8:25 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 50 min |
| Aug 9, 8:42 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 48 min |
| Aug 9, 9:10 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 65 min |
| Aug 9, 9:41 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 64 min |
| Aug 9, 10:13 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.